Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


leg pain...anemia?
Mar 4, 2003

I have two questions really. One dealing with anemia and the other with mitochondrial toxicity. They both center around this strange muscle/leg pain that I have been experiencing lately.It feels as if I have just run a marathon.A sort of sore,bloated,hot feel (if that makes any sense). I am worried about anemia, because I have lowered RBC count and also take azt. The question of the mitochondrial toxicity comes up because of the nukes that I take (3tc and azt).

can this be related? thanks.

Response from Dr. Frascino

Hello,

Strange muscle/leg pains are not a common symptom of anemia. Anemia can be diagnosed by checking your hemoglobin. The normal ranges are 12-16 g/dL for women and 14-18 g/dL for men.

Mitochondrial toxicity is a very complex topic. Please see my recent discussion on this topic in the question titled "Mitochondrial toxicity and fatigue - are there tests and treatment?"

Have your HIV specialist check out your leg symptoms. I doubt anemia or significant mitochondrial toxicity is the cause.

Good luck.

Dr. Bob


Previous
mytochondrial toxicity and fatigue - are there tests and treatments?
Next
Ht control

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement